Alert archive / Iowa / River Flood Warnings in 2019
River Flood Warning 64, NWS La Crosse, WI
NWS La Crosse, WI issued this river flood warning at Jun 29, 2019, 7:04 AM CDT for Winneshiek County, Iowa. It was in force for 21 hr.
The area
The outline as issued.
The facts
- Issued
- Jun 29, 2019, 7:04 AM CDT (12:04 UTC)
- Expired
- Jun 30, 2019, 3:34 AM CDT
- In force
- 21 hr
- Issued by
- NWS La Crosse, WI
- Area
- Storm-based polygon
- Flood severity
- Minor
County Winneshiek County, IA
The radar
The La Crosse radar (KARX), 92 km from the middle of the area, began a volume at 12:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Turkey River at Spillville (SPLI4). The gauge peaked at 10.80 ft at Jun 29, 2019, 3:00 PM CDT.
- Action stage
- 7 ft
- Minor stage
- 9 ft
- Moderate stage
- 11 ft
- Major stage
- 13 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 05411600, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
328 WGUS43 KARX 291204 FLWARX BULLETIN - IMMEDIATE BROADCAST REQUESTED Flood Warning National Weather Service La Crosse WI 704 AM CDT Sat Jun 29 2019 .Minor flooding possible along the Turkey River at Spillville. River forecasts take into account both observed and forecast precipitation. PRECAUTIONARY/PREPAREDNESS ACTIONS... If you live in a threatened area, be alert for high or rising water, and be ready to move to higher ground if necessary. Do not drive cars into flooded areas. Remember, it only takes two feet of water to float most automobiles, including sport utility vehicles. Turn Around, Don't Drown! Stay tuned to your favorite source of weather information, including NOAA Weather Radio, for later statements. Additional river and weather information is available at... http://www.weather.gov/lacrosse . && IAC191-300004- /O.NEW.KARX.FL.W.0064.190629T1204Z-190630T0730Z/ /SPLI4.1.ER.190629T1135Z.190629T1200Z.190629T1330Z.NO/ 704 AM CDT Sat Jun 29 2019 The National Weather Service in La Crosse WI has issued a * Flood Warning for The Turkey River at Spillville. * until late tonight. * At 6:30 AM Saturday the stage was 9.0 feet. * Flood stage is 9.0 feet. * Minor flooding is forecast. * Forecast...Rise above flood stage by this morning and continue to rise to near 9.1 feet by mid morning. The river will fall below flood stage by this afternoon. && LAT...LON 4328 9206 4328 9199 4321 9190 4317 9192 4317 9198 $$ LL
4 follow-up statements
863 WGUS83 KARX 291504 FLSARX Flood Statement National Weather Service La Crosse WI 1004 AM CDT Sat Jun 29 2019 .Minor flooding continues along the Turkey River near Spillville. River forecasts take into account both observed and forecast precipitation. PRECAUTIONARY/PREPAREDNESS ACTIONS... Do not drive cars into flooded areas. Remember, it only takes two feet of water to float most automobiles, including sport utility vehicles. Turn Around, Don't Drown! Additional river and weather information is available at... http://www.weather.gov/lacrosse . && IAC191-300604- /O.EXT.KARX.FL.W.0064.000000T0000Z-190630T1542Z/ /SPLI4.1.ER.190629T1134Z.190629T1800Z.190629T2142Z.NO/ 1004 AM CDT Sat Jun 29 2019 The Flood Warning continues for The Turkey River at Spillville. * until Sunday morning...Or until the warning is cancelled. * At 9:30 AM Saturday the stage was 9.7 feet. * Flood stage is 9.0 feet. * Minor flooding is occurring and Minor flooding is forecast. * Forecast...The river will continue rising to near 10.3 feet by today. The river is expected to fall below flood stage this evening. && LAT...LON 4328 9206 4328 9199 4321 9190 4317 9192 4317 9198 $$ LL
481 WGUS43 KARX 291852 FLWARX BULLETIN - IMMEDIATE BROADCAST REQUESTED Flood Warning National Weather Service La Crosse WI 152 PM CDT Sat Jun 29 2019 ...Forecast flooding changed from Minor to Moderate severity for the following rivers in Iowa... Turkey River at Spillville affecting Winneshiek County .Moderate flooding will be possible along the Turkey River near Spillville today. The river is expected to crest this evening. River forecasts take into account both observed and forecast precipitation. PRECAUTIONARY/PREPAREDNESS ACTIONS... If you live in a threatened area, be alert for high or rising water, and be ready to move to higher ground if necessary. Do not drive cars into flooded areas. Remember, it only takes two feet of water to float most automobiles, including sport utility vehicles. Turn Around, Don't Drown! Stay tuned to your favorite source of weather information, including NOAA Weather Radio, for later statements. Additional river and weather information is available at... http://www.weather.gov/lacrosse . && IAC191-300651- /O.EXT.KARX.FL.W.0064.000000T0000Z-190701T0000Z/ /SPLI4.2.ER.190629T1134Z.190630T0000Z.190630T0600Z.NO/ 152 PM CDT Sat Jun 29 2019 ...Forecast flooding increased from Minor to Moderate severity... The Flood Warning continues for The Turkey River at Spillville.* At 1:30 PM Saturday the stage was 10.6 feet. * Flood stage is 9.0 feet. * Minor flooding is occurring and Moderate flooding is forecast. * Forecast...The river will continue rising to near 11.5 feet by this evening. The river will fall below flood stage Sunday morning. && LAT...LON 4328 9206 4328 9199 4321 9190 4317 9192 4317 9198 $$ LL
182 WGUS83 KARX 300158 FLSARX Flood Statement National Weather Service La Crosse WI 857 PM CDT Sat Jun 29 2019 .The Flood Warning continues for the Zumbro River at Zumbro Falls. River forecasts take into account both observed and forecast precipitation. PRECAUTIONARY/PREPAREDNESS ACTIONS... Do not drive cars into flooded areas. Remember, it only takes two feet of water to float most automobiles, including sport utility vehicles. Turn Around, Don't Drown! Additional river and weather information is available at... http://www.weather.gov/lacrosse . && MNC157-301657- /O.EXT.KARX.FL.W.0061.000000T0000Z-190701T0631Z/ /ZUMM5.3.ER.190629T0311Z.190629T1530Z.190630T1231Z.NO/ 857 PM CDT Sat Jun 29 2019 The Flood Warning continues for The Zumbro River at Zumbro Falls. * until late Sunday night...Or until the warning is cancelled. * At 8:30 PM Saturday the stage was 22.8 feet. * Flood stage is 18.0 feet. * Minor flooding is occurring and Minor flooding is forecast. * Forecast...The river will continue to fall...Dropping below flood stage by Sunday morning. && LAT...LON 4428 9250 4430 9246 4427 9226 4425 9224 4419 9240 $$ CA
427 WGUS83 KARX 300834 FLSARX Flood Statement National Weather Service La Crosse WI 334 AM CDT Sun Jun 30 2019 .Water levels continue to fall on the Turkey River at Spillville. River forecasts take into account both observed and forecast precipitation. PRECAUTIONARY/PREPAREDNESS ACTIONS... Do not drive cars into flooded areas. Remember, it only takes two feet of water to float most automobiles, including sport utility vehicles. Turn Around, Don't Drown! Additional river and weather information is available at... http://www.weather.gov/lacrosse . && IAC191-300904- /O.CAN.KARX.FL.W.0064.000000T0000Z-190630T2212Z/ /SPLI4.1.ER.190629T1134Z.190629T2115Z.190630T0253Z.NO/ 334 AM CDT Sun Jun 30 2019 The Flood Warning is cancelled for The Turkey River at Spillville. * At 2:30 AM Sunday the stage was 6.6 feet. * Flood stage is 9.0 feet. * Fell below flood stage at 9:53 PM Saturday. * Forecast...The river will continue to fall to 4.1 feet by Monday morning. $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS La Crosse, WI wrote its last area forecast discussion before this river flood warning went out at Jun 29, 6:18 AM CDT, 46 minutes earlier.
Area forecast discussion, Jun 29, 6:18 AM CDT, 46 minutes before
Area Forecast Discussion National Weather Service La Crosse WI 618 AM CDT Sat Jun 29 2019 .SHORT TERM...(Today through Sunday Night) Issued at 248 AM CDT Sat Jun 29 2019 The heat is on! Well...at least in theory, provided convection doesn't get in the way. More on that messy forecast in a bit, but first things first, today looks quite warm and humid out there with dry conditions prevailing. Early morning analysis places an amplifying mid level ridge axis just to our west nosing into the Northern Plains, with a notable shortwave (or series of waves) traversing the western fringe of that feature across Montana. Said waves continue to drive periodic convection well to our north/west, but those forcings will act to help "lean" the mid level ridge axis over in our direction today. 925mb temps peaking around 23-25C (about 1-2C warmer than yesterday) support highs well into the mid/upper 80s and probably some lower 90s in the usual warmer valleys. Toss in light winds in a weak gradient setup and dew points in the upper 60s/lower 70s, and it feel quite summer-like out there, with heat index values well into the 90s. Should also be a dry day with notable capping building in around 800mb through the day precluding any convective risk. That may change very late Saturday night into Sunday morning, with increasing hints for the Montana shortwave to traverse the northern periphery of the mid level ridge, sparking renewed convective development across eastern ND/northwest MN on the periphery of the heat dome/stronger capping. We'll really have to watch how that all unfolds closely, with current storm motion vectors suggestive it may turn south and directly impact the area near or after sunrise Sunday. Strong CAPE pool ahead of it (elevated CAPE of 3000 J/kg per current indications) is suggestive of severe potential with maybe a wind/hail risk. We'll also have to watch later in the day into Sunday night with hints of possible renewed convection along a stalled frontal boundary somewhere as the low level jet/moisture transport axis impinges on that boundary, with potentially another heavy rain risk somewhere given very high PWAT values around 2+ inches and warm cloud depths pushing 4000+ meters. That all makes for a very low confidence temperature forecast for Sunday itself, as it's possible an incoming MCS and any renewed convection may really crush the high temperature potential. However, if things clear out in the wake of any morning convection, 925mb temps pushing 26-27C will easily support highs into the 90s, with heat index values pushing 100F in many areas. Something to watch closely the next 24 hours, but may eventually need a Heat Advisory if warmer readings look to occur. .LONG TERM...(Monday through Friday) Issued at 248 AM CDT Sat Jun 29 2019 Amplified upper ridge pattern this weekend looks to become a little more flattened and zonal over much of the central CONUS through much of the work week. That setup will support temperatures returning closer to "normal" for early July, mainly in the 80s each day, but with periodic shortwaves rippling through the flow also supportive of occasional convective chances. Details so far our remain quite muddled as can be expected in such weakly forced situations, though there appears to be some signal for a frontal boundary to remain stalled somewhere across the region through much of the week. Will have to closely watch the details as that pattern could be supportive of additional heavy rain chances at time, though still several days to let those details unfold. && .AVIATION...(For the 12Z TAFS through 12Z Sunday morning) Issued at 617 AM CDT Sat Jun 29 2019 Light winds, partly cloudy skies, and a humid airmass was enough to get some thick valley fog going this morning -impacting KLSE. KRST had some light 6sm br with a bkn-ovc stratocu deck around 3kft. Plan on the fog to burn off completely by 13z, leaving behind VFR conditions through today. Will have to watch for some more fog development tonight but thinking there will be increased cloud cover to prevent full radiational cooling for widespread fog. We will also be watching for a thunderstorm complex to be rolling southeast from the Northern Plains/southern Canada tonight which may reach the area soon after 12z Sunday. More detail will be provided in the 18z TAF issuance. && .ARX WATCHES/WARNINGS/ADVISORIES... WI...None. MN...None. IA...None. && SHORT TERM...Lawrence LONG TERM...Lawrence AVIATION...DAS
Hazardous weather outlook, Jun 29, 3:31 AM CDT, 3 hours 33 minutes before
Hazardous Weather Outlook National Weather Service La Crosse WI 331 AM CDT Sat Jun 29 2019 IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029- 032>034-041>044-053>055-061-301200- Mitchell-Howard-Winneshiek-Allamakee-Floyd-Chickasaw-Fayette- Clayton-Wabasha-Dodge-Olmsted-Winona-Mower-Fillmore-Houston- Taylor-Clark-Buffalo-Trempealeau-Jackson-La Crosse-Monroe-Juneau- Adams-Vernon-Crawford-Richland-Grant- 331 AM CDT Sat Jun 29 2019 This Hazardous Weather Outlook is for portions of southeast Minnesota, northeast Iowa, and southwest into central Wisconsin. .DAY ONE...Today and Tonight Higher water levels will persist on some rivers through tonight. In particular, widespread flooding will continue along portions of the Zumbro River over southeast Minnesota. Heat index values of 90 to 95 degrees will also be common this afternoon. .DAYS TWO THROUGH SEVEN...Sunday through Friday Thunderstorms are possible Sunday into Sunday night. A few storms could become severe with a risk for damaging winds or large hail, though at this time, widespread severe storms are not expected. Locally heavy rainfall is also possible. Sunday afternoon heat index readings will range from 95 to 105 degrees for much of the area. Additional thunderstorm chances will be found Monday through Friday. It is too early to determine the risk for severe storms during this time. .SPOTTER INFORMATION STATEMENT... Spotter activation could be needed at times on Sunday. In addition, rainfall reports are always appreciated. .EMERGENCY MANAGEMENT COORDINATION... No webinar is scheduled. Lawrence
In the hours before
Special weather statement, Jun 29, 4:40 AM CDT, 2 hours 24 minutes before
Special Weather Statement National Weather Service La Crosse WI 440 AM CDT Sat Jun 29 2019 IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ032>034- 041>044-053>055-061-300000- Mitchell-Howard-Winneshiek-Allamakee-Floyd-Chickasaw-Fayette- Clayton-Wabasha-Dodge-Olmsted-Winona-Mower-Fillmore-Houston- Buffalo-Trempealeau-Jackson-La Crosse-Monroe-Juneau-Adams-Vernon- Crawford-Richland-Grant- Including the cities of Osage, Cresco, Decorah, Waukon, Charles City, New Hampton, Oelwein, Elkader, Wabasha, Dodge Center, Rochester, Winona, Austin, Preston, Caledonia, Alma, Arcadia, Whitehall, Black River Falls, La Crosse, Sparta, Tomah, Mauston, Friendship, Viroqua, Prairie Du Chien, Richland Center, and Platteville 440 AM CDT Sat Jun 29 2019 ...Hot and Humid Conditions for the Weekend... The combination of very warm temperatures and high humidity will lead to afternoon heat index readings of 90 to 100 degrees today, and 95 to 105 degrees on Sunday. Readings this high can result in heat-related illness developing in as little as 30 minutes. If you will be outdoors working or enjoying recreation this weekend, be sure to take frequent breaks and stay hydrated. Ensure that pets also have access to fresh water and cool shelter, and check on relatives and neighbors, especially those who are elderly. Lawrence
Nearby
River Flood Warnings in Iowa, 2019Every river flood warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.